MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX ESOPHAGEAL; PROSTHESIS, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION WALLFLEX ESOPHAGEAL; PROSTHESIS, ESOPHAGEAL
Model Number M00516700
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Dysphagia/ Odynophagia (1815); Pain (1994)
Date of Event 08/10/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient's exact age is unknown; however, it was reported that the patient was over the age of 18.Imdrf device code a010402 captures the reportable event of stent migration.Imdrf patient code e1009 captures the reportable event of dysphagia.Imdrf patient code e2230 captures the reportable event of pan.Imdrf impact code f2301 captures the reportable event of the stent was removed using graspers.
 
Event or Problem Description
It was reported to boston scientific corporation that a wallflex esophageal fully covered stent implanted in the esophagus to treat a stricture during an upper gastrointestinal (gi) endoscopy with stent placement procedure performed on (b)(6) 2023.During the procedure, the stent was successfully deployed.On (b)(6) 2023, the patient was unable to eat and presented to the emergency room.Upper gi endoscopy was performed, and it was noted that the stent migrated into the stomach.The migration was due to stricture resolution; however, the patient was still experiencing pain and dysphagia.Subsequently, the stent was removed using graspers and the procedure was completed.

Brand Name
WALLFLEX ESOPHAGEAL
Common Device Name
PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key19130280
Report Number3005099803-2024-01779
Device Sequence Number6853468
Product Code ESW
UDI-Device Identifier08714729778035
UDI-Public08714729778035
Combination Product (Y/N)N
Initial Reporter StateNH
Initial Reporter CountryUS
PMA/510(K) Number
K091510
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/17/2024
Device Model NumberM00516700
Device Catalogue Number1670
Device Lot Number0031071013
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/26/2024
Initial Report FDA Received Date04/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown